Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 73, NWS Springfield, MO

August 3, 2013Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 3, 2013, 7:01 PM CDT for Cedar County, Missouri. It took effect at Aug 3, 2013, 11:09 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 7:01 PM CDT (00:01 UTC)
In effect from
Aug 3, 2013, 11:09 PM CDT
Expired
Aug 5, 2013, 3:24 AM CDT
In force
28 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 21.80 ft at Aug 5, 2013, 10:00 PM CDT.

actionminormoderate10152008/0308/0408/0508/06
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WGUS43 KSGF 040001
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT SAT AUG 3 2013

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County
  
.Heavy rainfall from the past 24 hours will cause the river to rise
above flod stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-041201-
/O.NEW.KSGF.FL.W.0073.130804T0409Z-130805T0824Z/
/CMZM7.1.ER.130804T0409Z.130804T0600Z.130804T0824Z.NO/
701 PM CDT SAT AUG 3 2013

 The National Weather Service in Springfield has issued a 

* Flood Warning for the Sac River near Caplinger Mills.
* from this evening to late Sunday night...or until the warning is 
  cancelled.
* At  6:45 PM Saturday The stage was 15.5 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 16.2 feet by around midnight. The river will fall below 
  flood stage by early tomorrow.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$

Hatch
2 follow-up statements
216 
WGUS83 KSGF 040813
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT SUN AUG 4 2013

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County 
.Heavy rainfall received early Saturday morning has caused river levels to 
rise. The river will fall below flood stage this morning...however additional
rainfall is expected tonight which may prompt further warnings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-042313-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-130805T1305Z/
/CMZM7.1.ER.130804T0230Z.130804T0545Z.130804T1305Z.NO/
313 AM CDT SUN AUG 4 2013

The Flood Warning continues for 
  The Sac River near Caplinger Mills.
* At  2:45 AM Sunday The stage was 16.5 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$
461 
WGUS83 KSGF 041006
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT SUN AUG 4 2013

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-041036-
/O.CAN.KSGF.FL.W.0073.000000T0000Z-130805T1305Z/
/CMZM7.1.ER.130804T0230Z.130804T0545Z.130804T0924Z.NO/
506 AM CDT SUN AUG 4 2013

The Flood Warning is cancelled for 
  The Sac River near Caplinger Mills.
* At  4:45 AM Sunday The stage was 15.9 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 9.6 feet by tomorrow 
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 3, 6:49 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 3, 6:49 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT Sat Aug 3 2013

.UPDATE...
ISSUED AT 640 PM CDT SAT AUG 3 2013

The Ozark and Osage Plains were experiencing a respite in the
barrage of rainfall this afternoon. Other than a few sprinkles
across far southwestern Missouri the weather was quite across the
area at late afternoon.

An area of showers from south central Kansas into northeastern
Kansas was within as axis of modest 850 mb warm air/moisture
advection. This activity may shift eastward into extreme southeastern
Kansas and far southwestern Missouri later this evening and
overnight as the low level jet becomes more established over the
Plains. No severe weather is expected overnight and rainfall will
be relatively light.

The focus for convective development tonight will be farther west
across the Plains as an impulse tracks eastward from the central
high Plains. This activity will transition eastward into the
Ozarks Sunday morning as the disturbance tracks east and the low
level jet veers. The potential for heavy rainfall will return
Sunday morning.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 155 PM CDT SAT AUG 3 2013

Next main shortwave energy will arrive late tonight into Sunday
from the west and will interact with high pw values and veering
low level jet will set the stage for another heavy rain event
possibly starting late tonight and early Sunday morning. More
likely the heaviest rain in our CWA will be during the day Sunday.
Given the widespread 1 to 3 inch rain amounts from this morning
(with some localized amounts of 6 to 8 inches) and additional
heavy rain expected on Sunday...will continue the flash flood
watch for the entire area which currently goes until 12z Monday.
Instability and shear do not look overly impressive at this time,
so main risk will be with heavy rain and flooding and not with
severe storms.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 155 PM CDT SAT AUG 3 2013

Unfortunately, the pattern does not appear to change all the much
for the upcoming week with periodic pieces of shortwave energy
pushing through the area and interacting with the moist air mass
in place. Future shifts may need to extend the flash flood watch
if this trend continues. Flash flood guidance has really come down
as the soils have really become saturated and additional heavy
rainfall will likely just runoff. A front does push through the
area late in the week, but is expected to stall out to the south
in Arkansas with the potential of precipitation still affecting
far southern Missouri.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 645 PM CDT SAT AUG 3 2013

Pilots can generally expect VFR conditions at area terminals
tonight.

Mid level cloud cover will increase through the night and patchy
light fog cannot be ruled out overnight.

Showers and thunderstorms will return from the west toward
daybreak into Sunday morning. Areas of MVFR conditions will be
associated with this precipitation.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.

&&

UPDATE...Foster
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Foster
Hazardous weather outlook, Aug 3, 3:48 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SAT AUG 3 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
348 PM CDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  ISOLATED OR WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
  THROUGH THE EARLY EVENING HOURS WITH CLOUD TO GROUND LIGHTNING
  BEGIN THE MAIN RISK.

  THE NEXT MAIN SYSTEM WILL ARRIVE LATE TONIGHT INTO SUNDAY
  MORNING WHICH WILL BRING MORE WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL.

  AREAL FLOODING AND RIVER FLOODING WILL CONTINUE INTO THE
  EVENING WITH SOME AREAS HAVING RECEIVED OVER 6 TO 8 INCHES OF
  RAINFALL EARLIER THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED EARLY SUNDAY MORNING
  AND WILL CONTINUE THROUGH THE DAY INTO SUNDAY NIGHT. HEAVY RAINFALL
  AND THE RISK FOR FLOODING WILL ACCOMPANY THESE STORMS. A FLASH
  FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING.

  ADDITIONAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED INTO THE
  MIDDLE OF NEXT WEEK.

  AFTERNOON HEAT INDEX VALUES COULD REACH THE MID TO UPPER 90S
  ON A DAILY BASIS ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN
  MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Aug 3, 1:05 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     4 ESE SPRINGFIELD       37.17N 93.22W
08/03/2013                   GREENE             MO   PUBLIC

            SEVERAL MATURE TREES REPORTED DOWN OR UPROOTED NEAR THE
            INTERSECTION OF FARM ROAD 199 AND MISSOURI HIGHWAY J.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:22 AM CDTAreal Flood AdvisorySGFVernon5 hr
Aug 4, 7:45 AM CDTRiver Flood WarningSGFVernon8 days
Aug 4, 8:38 AM CDTFlash Flood WarningSGFBarton, Jasper, Vernon6 hr
Aug 4, 8:50 AM CDTSpecial Weather StatementSGFDade, Lawrence40 min
Aug 4, 9:25 AM CDTFlash Flood WarningSGFBarry, Cedar, Dade, Jasper, Lawrence, McDonald and 3 more6 hr
Aug 4, 10:01 AM CDTAreal Flood AdvisorySGFBarry, Camden, Christian, Dallas, Douglas, Greene and 12 more8 hr
Aug 4, 11:26 AM CDTFlash Flood WarningSGFBarry, Christian, Stone, Taney6 hr
Aug 4, 12:40 PM CDTRiver Flood WarningSGFVernon10 days
Aug 4, 12:40 PM CDTRiver Flood WarningSGFCedar70 hr
Aug 4, 2:47 PM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton, Vernon6 hr
Aug 4, 2:52 PM CDTAreal Flood WarningSGFBarry, Cedar, Christian, Dade, Greene, Lawrence and 4 more6 hr
Aug 4, 3:02 PM CDTRiver Flood WarningSGFBates, Vernon9 days

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.